Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 334, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 23, 2006, 6:54 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 23, 2006, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 232254 SVRFFC GAC089-135-232345- /O.NEW.KFFC.SV.W.0334.060623T2254Z-060623T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 PM EDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEKALB COUNTY IN NORTH CENTRAL GEORGIA GWINNETT COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 745 PM EDT * AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DUNWOODY...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBLEE...DORAVILLE...BERKELEY LAKE...DULUTH...NORCROSS...NORTH DRUID HILLS...TUCKER AND LILBURN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3404 8415 3394 8435 3380 8434 3393 8405 $$
3 follow-up statements
000 WWUS52 KFFC 232310 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EDT FRI JUN 23 2006 GAC089-135-232345- /O.CON.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/ DEKALB GA-GWINNETT GA- 708 PM EDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR GWINNETT AND DEKALB COUNTIES... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF NORTH DRUID HILLS...AND MOVING EAST AT 10 MPH. ANOTHER AREA OF CONCERN IS IN CENTRAL AND NORTHERN DEKALB COUNTY AND WESTERN GWINNETT COUNTY WHERE WEAKER STORMS ARE OCCURRING...AND WHICH MAY ALSO PRODUCE PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBLEE...DUNWOODY...DORAVILLE...TUCKER...NORCROSS...DULUTH AND BERKELEY LAKE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3404 8415 3394 8435 3380 8434 3393 8405 $$
000 WWUS52 KFFC 232325 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 PM EDT FRI JUN 23 2006 GAC089-232334- /O.CAN.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/ DEKALB GA- 724 PM EDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL MAY STILL OCCUR WITH THIS STORM AS IT MOVES SLOWLY EAST ACROSS SOUTHERN DEKALB COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386 $$ GAC135-232345- /O.CON.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/ GWINNETT GA- 724 PM EDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR GWINNETT COUNTY... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR LAWRENCEVILLE...AND MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DACULA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386 $$
000 WWUS52 KFFC 232346 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 743 PM EDT FRI JUN 23 2006 GAC135-232353- /O.EXP.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/ GWINNETT GA- 743 PM EDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GWINNETT COUNTY WILL BE ALLOWED TO EXPIRE AT 745 PM EDT... AT 738 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS OVER GWINNETT COUNTY HAD WEAKENED TO BELOW SEVERE LIMITS...BUT ARE STILL CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. THE STORMS WILL CONTINUE TO WEAKEN THROUGH 9 PM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:24 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 23, 5:24 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 PM EDT FRI JUN 23 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) UPPER RIDGE CONTINUES TO WEAKEN AND SPLITTING INTO TWO CENTERS...ONE OFF THE ATLANTIC COAST AND ANOTHER OVER THE WESTERN STATES...LEAVING A WEAKNESS IN THE RIDGE OVER THE MID-SOUTH AND SOUTHEAST. SFC PATTERN IS WEAK AND DIFFUSE...DRIVEN LARGELY BY CONVECTIVE OUTFLOW BOUNDARIES. MEANWHILE...AN UPPER TROUGH IS DEEPENING OVER THE OHIO VALLEY. TO FURTHER COMPLICATE THE PICTURE...A PSEUDO TROPICAL SFC/UPPER LOW OFF THE EAST COAST OF FLORIDA WILL DRIFT W-NW AROUND THE BACK SIDE OF THE MID-ATLANTIC SUBTROPICAL HIGH. THIS WILL ALL RESULT IN A VERY WET PATTERN FOR GA AND THE SE STATES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. FOR THIS AFTERNOON AND TONIGHT...BEST AREA OF INSTABILITY AND MOISTURE CONVERGENCE IS ACROSS NW GA BACK INTO AL. DYNAMICS ARE ALSO BEST IN THIS AREA WITH SLIGHT SUBSIDENCE NOTED OVER THE SOUTHEAST AREAS IN RESPONSE TO DEVELOPING TROPICAL LOW. CAPES FORECAST IN EXCESS OF 3000 AND LIS TO -4 ACROSS MUCH OF N GA THROUGH THE EVENING. TYPICAL PULSE SEVERE LIKELY WITH COVERAGE OVERALL GREATER THAN THU AND LIKELY LINGERING LONGER INTO THE EVENING HOURS THAN THU AS WELL. 12Z FFC SOUNDING SHOWS ENTIRE ATMOSPHERIC COLUMN MUCH MORE SATURATED THAN YESTERDAY...BUT HAS COOLED SEVERAL DEGREES AT 500MB. THIS WILL RESULT IN INCREASED THREAT FOR HAIL...BUT DECREASED THREAT FOR DAMAGING WINDS. IN ADDITION...WITH AN INCREASINGLY TROPICAL AIR MASS IN PLACE...LOCALLY HEAVY RAIN WILL BE A THREAT. FOR NOW...THIS SHOULD NOT BE A PROBLEM WITH A DRY AIR MASS IN PLACE. WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED WITH ACTIVITY TODAY OR SATURDAY. FOR TEMPERATURES...THIS SHOULD BE THE LAST DAY OF REALLY HOT TEMPERATURES AS FINAL DAY OF +20C AT 850MB. GENERALLY +18C SAT-SUN...FINALLY COOLING TO AROUND +16C BY TUE. NEW MAV MOS TEMPS LOWERS MAX TEMPS FOR MOST AREAS TO THE 88-92 DEGREE RANGE FOR THE WEEKEND. SAT APPEARS TO BE VERY SIMILAR TO TODAY...WITH A SLIGHT INCREASE IN AREAL COVERAGE POSSIBLE. BY SUN...HOWEVER...DEEPER TROPICAL MOISTURE BEGINS TO FEED INTO THE AREA FROM THE SE. THIS COMBINED WITH THE UPPER TROUGH APPROACHING FROM THE NW AND A WEAK SFC BOUNDARY SAGGING INTO THE AREA FROM THE NW WILL SERVE TO ENHANCE SHRA/TSRA ACTIVITY WITH AN INCREASING THREAT OF HEAVY RAIN AS WELL. ZONES HAVE BEEN WORDED ACCORDINGLY. .LONG TERM...(MONDAY THROUGH FRIDAY) NAM AND GFS IN GOOD AGREEMENT. MON APPEARS TO BE A VERY WET DAY. TROPICAL UPPER/SFC LOW DRIFTS N THROUGH EAST GEORGIA. MEANWHILE...UPPER TROUGH DEEPENS INTO THE SOUTHEAST AND TAKES ON THE FORM OF A FULL LATITUDE TROUGH...RATHER UNUSUAL FOR LATE JUNE. THIS PATTERN SHOULD SERVE TO BRING HEAVY RAIN AND THUNDERSTORMS TO MUCH OF GEORGIA...ESPECIALLY THE EASTERN SECTIONS. HAVE ADDED MENTION OF HEAVY RAINS AND INCREASED POPS TO LIKELY FOR MON. HOWEVER...BEYOND THIS...GFS ADVERTISING A MUCH DRIER PATTERN...BUT CONSISTENT WITH THE PAST TWO RUNS. IF PATTERN EVOLVES AS EXPECTED WITH UPPER TROUGH AXIS MOVING EAST OF THE AREA LATE TUE AND TROPICAL LOW MOVING UP THE COAST...VERY DRY AIR WILL ADVECT INTO THE AREA FROM THE W AND NW. AS A RESULT...HAVE REMOVED MENTION OF POPS FOR THE WED-THU PERIOD. BY FRI...NW FLOW BRINGS A DISTURBANCE TO THE AREA WITH THE POTENTIAL FOR SHRA/TSRA IN THE NORTHERN ZONES ESPECIALLY. TEMPERATURES WILL COOL TO NEAR SEASONAL NORMALS THROUGH THE PERIOD. EARLY IN THE EXTENDED...WED-THU...MORNING LOWS WILL ACTUALLY BE BELOW NORMAL AS DRY AIR ADVECTS INTO THE AREA FROM THE WEST. && .AVIATION... A LINE OF STORMS PUSHING INTO NORTHWEST GEORGIA FROM ALABAMA IS WEAKENING SLIGHTLY...BUT STILL EXPECTED TO HOLD TOGETHER ENOUGH TO BRING A THREAT OF TSTMS TO THE RYY...PDK...FTY...AND ATL AIRPORTS THIS EVENING...AN ESTIMATE OF TIMING WOULD BE APPROACHING THE AIRPORTS BY 7-8 PM...WITH TEMPO TSTMS POSSIBLE THRU 11-MIDNIGHT. LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH ACROSS NORTH GA...WHICH SHOULD HELP MAINTAIN THE LINE AS IT PUSHES EASTWARD...WITH SOME DEVELOPMENT EXPECTED ALONG ITS SOUTHERN PERIPHERY. OUT AHEAD OF THIS LINE...WILL CONTINUE TO SEE ISOLATED TSTM DEVELOPMENT THRU THE EARLY EVENING HEATING. THE MAIN THREAT FROM THESE TSTMS WOULD BE TEMPO LOW CIGS OF 500-800 FT AND WIND GUSTS TO 45 MPH. OTHERWISE...EXPECT CONVECTION THREAT TO DISSIPATE AROUND THE AIRPORTS BY MIDNIGHT...WITH POSSIBLY SOME PATCHY FOG DEVELOPING TOWARD MORNING...ESPECIALLY FOR RAIN SOAKED AREAS. LIGHT AND VARIABLE WINDS TONIGHT WILL BECOME MORE SELY AT 5-10KTS AROUND 15-21Z SAT...THEN POSSIBLY BECOMING MORE NORTHERLY AFTER 21Z SAT AS A WEAK FRONTAL BOUNDARY/SURFACE TROUGH PUSHES INTO CENTRAL GA. /39 && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 89 71 86 / 50 40 30 50 ATHENS 70 92 68 87 / 50 40 30 60 GAINESVILLE 70 86 68 83 / 60 50 40 60 ROME 71 93 70 89 / 40 50 30 50 COLUMBUS 73 95 73 89 / 30 30 30 50 MACON 70 95 70 91 / 30 30 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 23, 4:32 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EDT FRI JUN 23 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 432 PM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS CONTINUE TO BE EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE ALOFT CONTINUES TO WEAKEN AS A WEAK UPPER LEVEL TROUGH APPROACHES FROM THE WEST. A SURFACE TROUGH OF LOW PRESSURE HAS ALREADY DEVELOPED ACROSS NORTH GEORGIA AND WILL HELP PROVIDE THE FOCUS FOR SCATTERED THUNDERSTORMS DURING MAX HEATING THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ALONG AND NORTH OF A CARROLLTON TO ATLANTA TO ATHENS LINE...ALTHOUGH AN ISOLATED STRAY SEVERE STORM IS DEFINITELY POSSIBLE JUST SOUTH OF THAT LINE...ESPECIALLY DURING MAX DAYTIME HEATING. SOME THUNDERSTORMS COULD LINGER UNTIL AFTER MIDNIGHT. .DISCUSSION... WITH PLENTY OF MOISTURE IN PLACE...THE AIRMASS HAS BECOME MODERATELY UNSTABLE THIS AFTERNOON...WITH CAPES OF 1500 TO 2500 AND LIFTED INDICES OF MINUS 4 TO MINUS 8. A SURFACE TROUGH ACROSS NORTH GEORGIA WILL INTERACT WITH DAYTIME HEATING TO AID THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.
In the hours before
Special weather statement, Jun 23, 6:08 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 PM EDT FRI JUN 23 2006 GAZ033-232245- 608 PM EDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHERN FULTON COUNTY UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 5 MPH. WIND GUSTS OF 45 MPH MPH ARE LIKELY AS THIS STORM MOVES ACROSS NORTHERN FULTON COUNTY. DUE TO THE SLOW MOVEMENT OF THIS STORM...LOCALIZED STREET FLOODING IS POSSIBLE IN URBAN AREAS.
Local storm report, Jun 23, 6:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ALPHARETTA 34.07N 84.27W
06/23/2006 E0.75 INCH FULTON GA PUBLIC
&&
EAVILASpecial weather statement, Jun 23, 6:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT FRI JUN 23 2006 GAZ033-044-045-053>055-057-232300- 631 PM EDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN COWETA...FAYETTE...HENRY...CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 700 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG WINDS EXTENDING FROM NORTH ATLANTA TO 11 MILES SOUTHWEST OF GRANTVILLE...MOVING EAST AT 45 MPH. THESE WINDS HAVE OUTRUN THE THUNDERSTORMS THAT PRODUCED THEM. AS THE LINE OF WINDS MOVES THROUGH...EXPECT WINDS GUSTING TO 45 MPH WHICH CAN CAUSE MINOR TREE DAMAGE AND BLOW AROUND LIGHT OBJECTS. THESE WINDS ARE BELOW SEVERE THRESHOLDS...BUT COULD CAUSE MINOR DAMAGE.
Local storm report, Jun 23, 6:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SMYRNA 33.87N 84.52W
06/23/2006 COBB GA PUBLIC
ESTIMATED WIND GUSTS OF 40-50 MPH. ONE LARGE TREE BROKE
IN HALF AND FELL ON A CAR WITH OTHER SMALL TREES DOWN.
0620 PM HAIL MCDONOUGH 33.45N 84.14W
06/23/2006 E0.88 INCH HENRY GA PUBLIC
&&
EAVILASpecial weather statement, Jun 23, 6:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT FRI JUN 23 2006 GAZ066-067-232315- 640 PM EDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TROUP AND MERIWETHER COUNTIES UNTIL 715 PM EDT... STRONG THUNDERSTORMS APPROACHING FROM THE WEST HAVE PRODUCED STRONG WINDS THAT SHOULD PUSH INTO TROUP AND MERIWETHER COUNTIES. WIND GUSTS OF 40 MPH ARE POSSIBLE. THIS MAY CAUSE SOME DAMAGE TO TREES OR LARGE TREE LIMBS. RESIDENTS OF TROUP AND MERIWETHER COUNTIES SHOULD BE PREPARED TO MOVE INDOORS AND ALSO BE PREPARED FOR POSSIBLE POWER OUTAGES SHOULD TREE LIMBS FALL ON POWER LINES. 15
Special weather statement, Jun 23, 6:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT FRI JUN 23 2006 GAZ025-232330- 648 PM EDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JACKSON COUNTY UNTIL 730 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSON...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES SLOWLY TO THE NORTHEAST. HEAVY DOWNPOURS MAY CAUSE A PERIOD OF FLOODING ON AREA ROADWAYS. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 27 min |
| Jun 23, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 30 min |
| Jun 23, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 27 min |
| Jun 23, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 37 min |
| Jun 23, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 28 min |
| Jun 23, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 43 min |
| Jun 23, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 47 min |
| Jun 23, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Jun 23, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 26 min |
| Jun 23, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 34 min |
| Jun 23, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jun 23, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 23 min |
| Jun 23, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.